MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS PEDAL ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS PEDAL ACCESS SET; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/18/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported during an anterior tibial balloon procedure, of the anterior tibial, pedal access was used and when the sheath was pulled it was noted 2.5 cm of the sheath had broken off.Reportedly the physician was considering irrigation and drainage (i&d) to remove the fragment, however i&d was not done because the patient may need to have an amputation due to arterial issues and i&d would not be necessary as of the date of this report the patient outcome and if the sheath fragment has been removed are unknown.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of the complaint history, dimensional verification, device history record, instructions for use (ifu), specifications, quality control and visual inspection of the returned device was conducted during the investigation.The customer returned one used and separated portion of a ptwt-4.0-42-10 outer sheath from the mpis-401-pedal-nt-u-sst set.The complaint device as returned was securely attached at the hub to shaft connection.The shaft shows complete separation with some indication of stretching 4.2 cm from the proximal hub.There was also a slight bend at 2.0 cm from the hub.The distal portion of the shaft was not returned as the complaint file indicates that it remains in the patient.A document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, examination of the returned device and the results of our investigation, a definitive root cause could not be determined; however, it is possible to suggest that the patient condition and anatomy may have contributed to this event.The physician noted that this intervention was attempted to try to cross an obstruction and open it to prevent an amputation.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description
It was reported during an anterior tibial balloon procedure, of the anterior tibial, pedal access was used and when the sheath was pulled it was noted 2.5 cm of the sheath had broken off.Reportedly the physician was considering irrigation and drainage (i&d) to remove the fragment, however i&d was not done because the patient may need to have an amputation due to arterial issues and i&d would not be necessary.As of the date of this report the patient outcome and if the sheath fragment has been removed are unknown.

Brand Name
MICROPUNCTURE TRANSITIONLESS PEDAL ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5946591
Report Number1820334-2016-00970
Device Sequence Number19043157
Product Code DYB
UDI-Device Identifier00827002029729
UDI-Public(01)00827002029729(17)171121(10)5466387
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberMPIS-401-PEDAL-NT-U-SST
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/18/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/13/2016
Supplement Report FDA Received Date11/18/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age81 DA
Patient Weight101